The past several months the doc had me on Lamictal in combination with another drug -- first depakote and then seroquel. Because of bad side effects, he has eliminated the other drugs and wants me to take just the Lamictal 200 mg/day. I'm so happy about that! But he said we also have to wait and see if Lamictal alone will control my bipolar symptoms, and I may have to go back on the other meds as well. Anyone else having success with just Lamictal? If so, do you have any side effects, particularly weight gain, hair loss, etc. Thanks a bunch.
I have been on lamictal for about 7 months now and I have mixed feelings about it. When I started it it worked wonders. I really liked it, I felt like it helped keep my moods in check and the best part is that I had no side effects what so ever. On the other hand, when I climbed to the does of 150mg I started having really bad anxiety. I couldn't go 2 or 3 hours without having another anxiety attack and all of the time in between were filled with worried thoughts. My doc and I decided to go back down to 100 mg because the Lamictal can cause anxiety if you reach too high of a dose. Now that I'm back down to the 100 mg the anxiety has gone away, but now I don't feel like it's working at all. But, seeing as you have already been on it than you shouldn't have too many problems. I really hope it works for you. It did for me at first, and I have heard really great things about it. Most of the people that I know on it have not had side effects either. Good luck and let us know how it goes!
I take 600 mg Lamictal per day. A ton. Thats about it besides sleeping stuff (1.5 mg klonopin, and seroquel--50 mg). I am egn8598 and posted just above you if your interested.
I don't have any side effects from Lamictal that I am aware. I do have tremor a bit but I believe that is from the antipsychotic.
I think Lamictal is great--I have been on it for about 5 years? Its good to start on a low dose and increas, rather start too high. I think that is what I did, and it now does not work for me if I reduce my dosage. Good Luck! --E.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.